Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 244, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2001, 7:18 PM EDT for Dade County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 7:18 PM EDT (23:18 UTC)
- Expired
- Jun 26, 2001, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:35 PM EDT | Hail 0.75 | Trenton, GA | The Dade County 911 center reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262318 SVRATL GAC083-270000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 718 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN NORTHWEST GEORGIA * UNTIL 800 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF TRENTON...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TRENTON. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3489 8558 3472 8555 3480 8546 3499 8544
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:10 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 4:10 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT TUE JUN 26 2001 LITTLE CHANGE FROM TREND OF LAST FEW DAYS. LOW ALOFT CONTOINUES WEST. BERMUDA HIGH BUILDING OVER AREA. ATL 66/82/67/82 2324 AHN 64/80/65/81 2324 RMG 64/86/63/83 2324 CSG 66/87/68/87 2324 MCN 66/89/68/88 2324 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:44 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 31 min |
| Jun 26, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 35 min |
| Jun 26, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 33 min |
| Jun 26, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 36 min |
| Jun 26, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 33 min |
| Jun 26, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.